MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502260
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator access sheath was used in the kidney during a lithotripsy procedure performed on (b)(6) 2021.During the procedure, it was noticed that the tube in the sheath was peeled off.Reportedly, no piece of the device detached inside the patient.The procedure was completed with another navigator access sheath.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device code a040506 captures the reportable issue of sheath peeled.Block h10: investigation results: visual examination of the returned complaint device found that both the sheath and dilator were bent.It was also noted that the inner lining of the sheath protruded from the tip of the sheath.It is probably that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend of the device, once the sheath is kinked/bent it can affect the overall performance of the device making additional devices/tools to rub the inner walls of the sheath and it can damage the inner lining of the sheath contributing with the event reported.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator access sheath was used in the kidney during a lithotripsy procedure performed on may 26, 2021.During the procedure, it was noticed that the tube in the sheath was peeled off.Reportedly, no piece of the device detached inside the patient.The procedure was completed with another navigator access sheath.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12020578
Report Number3005099803-2021-02958
Device Sequence Number17000571
Product Code FED
UDI-Device Identifier08714729837558
UDI-Public08714729837558
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model NumberM0062502260
Device Catalogue Number250-226
Device Lot Number0025761515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight78